Texas, 2013Damaging Winds in Texas, February 21, 2013
February 21, 2013 · NWS HGX · 3 events in 2 counties and zones
Showers and thunderstorms formed along a pre-frontal trough that produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms formed along a pre-frontal trough that produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 21, 10:19 AM CST, 48 minutes earlier.
Area forecast discussion, Feb 21, 10:19 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1019 AM CST THU FEB 21 2013
.DISCUSSION...
PREFRONTAL TROF MAKING ITS WAY INTO NW COUNTIES AND SHOULD
CONTINUE ITS ESE TRACK THRU THE DAY. SIGNIFICANT CONVECTION HAVING
A DIFFICULT TIME INITIATING FURTHER AHEAD...MAINLY BEING HAMPERED
BY DRY AIR TO THE N AND STRONG CAPPING SW/S. BASED ON LASTED
NIGHTS CLL SOUNDING (THANKS, AGGIES)...NE COUNTIES MAY STILL HAVE
A NARROW OPPORTUNITY TO SEE AN ISOLATED SEVERE CELL OR TWO INTO
THE LUNCH HOUR - BUT OVERALL WOULDN'T EXPECT MUCH WIDESPREAD
SIGNIFICANT WX. THIN BAND OF SHRA/ISO TSRA WILL PROBABLY PRODUCE
25-35MPH GUSTS AS IT ROLLS THRU. TWEAKED GRIDS BASED ON ABOVE
THINKING. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 74 43 65 38 68 / 80 10 0 10 10
HOUSTON (IAH) 75 48 67 42 69 / 80 10 20 10 10
GALVESTON (GLS) 71 59 68 51 66 / 60 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Feb 21, 5:05 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 AM CST THU FEB 21 2013
TXZ163-164-176>179-195>200-210>214-226-227-235>238-221115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
505 AM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHERN
PLAINS THIS MORNING AND WILL DRIVE A LINE OF SHOWERS AND
THUNDERSTORMS EASTWARD INTO SOUTHEAST TEXAS THIS MORNING.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD OF THIS
LINE AND WILL BE CAPAOBLE OF PRODUCING DAMAGING WINDS AND ISOLATED
TORNADOES. DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE MAIN LINE
OF THUNDERSTORMS AS THEY MOVE INTO THE REGION. AREAS NORTH OF A
LINE FROM BRENHAM TO ANAHUAC WILL SEE THE GREATEST THREAT FOR
SEVERE WEATHER WITH THIS SYSTEM. THE BULK OF THE PRECIPITATION
SHOULD SHIFT EASTWARD INTO LOUISIANA BY MID AFTERNOON BRINGING AN
END TO THE SEVERE WEATHER THREAT ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING OR EARLY AFTERNOON.
GMZ330-335-350-355-370-375-221115-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
505 AM CST THU FEB 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ELEVATED WINDS AND
SEAS. A NARROW BAND OF SHOWERS AND THUNDERSTORMS COULD MOVE INTO
THE COASTAL WATERS AHEAD OF A PREFRONTAL TROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEAS WILL REMAIN ELEVATED ON FRIDAY MORNING AND SLOWLY SUBSIDE
DURING THE DAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Feb 21, 9:32 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
932 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TORNADO 3 E SHEPHERD 30.49N 94.95W
02/18/2013 F1 SAN JACINTO TX NWS STORM SURVEY
HOME AND TREES DAMAGED.BARN DESTROYED. WORST DAMAGE
CONSISTENT WITH EF1 LEVEL WINDS.
&&
DRSpecial weather statement, Feb 21, 10:39 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1039 AM CST THU FEB 21 2013
TXZ163-164-176>178-196-198-211730-
BRAZOS TX-WALKER TX-SAN JANCINTO TX-MADISON TX-TRINITY TX-HOUSTON TX-
GRIMES TX-
1039 AM CST THU FEB 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZOS...WALKER...
NORTHWESTERN SAN JANCINTO...MADISON...SOUTHWESTERN TRINITY...HOUSTON
AND NORTHERN GRIMES COUNTIES UNTIL 1130 AM CST...
AT 1034 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES
WEST OF GRAPELAND TO BRYAN...OR ALONG A LINE EXTENDING FROM 18 MILES
NORTHWEST OF CROCKETT TO 6 MILES NORTH OF COLLEGE STATION...AND
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...CROCKETT...MADISONVILLE...TRINITY...GRAPELAND...
LOVELADY...RIVERSIDE...KENNARD...MIDWAY...LATEXO AND OAKHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3157 9522 3159 9517 3153 9511 3065 9528
3062 9637 3103 9610 3109 9597 3110 9577
3113 9578 3116 9573 3120 9575 3127 9573
3132 9566 3146 9571 3146 9575 3147 9572
3151 9574 3155 9564 3159 9529
TIME...MOT...LOC 1634Z 259DEG 28KT 3144 9574 3069 9628Thunderstorm Wind, Houston
- When
- February 21, 11:07 AM CST
- Where
- Houston County, 0.59 mi W of Crockett
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -95.460
Thunderstorms generated strong winds that caused minor structural damage at a lumber yard. Also, tree limbs were downed across Crockett.
Thunderstorm Wind, Polk
- When
- February 21, 12:16 PM CST
- Where
- Polk County, 0.69 mi N of Goodrich
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 30.610, -94.950
Thunderstorm winds severely damaged a barn.
Thunderstorm Wind, Polk
- When
- February 21, 12:19 PM CST
- Where
- Polk County, 1.77 mi NNE of Goodrich
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.623, -94.937
Thunderstorm winds downed trees along Windham Ranch Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, February 21, 20131 death · 2 injured · $280,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Mississippi, February 21 to 22, 2013$212,000 · EF2 · 23 events
- Ice Storm and Winter Weather in Missouri, February 21, 2013$750,000 · 11 events
- Winter Storm and Winter Weather in Illinois, February 21, 2013$150,000 · 19 events
- Tornado and Hail in Louisiana, February 21 to 22, 2013$75,000 · EF1 · 2 events
- Winter Weather in Texas, February 21, 2013$85,000 · 2 events
- Heavy Snow in Iowa, February 21 to 22, 201338 events
- Winter Storm in Missouri, February 21 to 22, 201337 events
- Winter Storm in Missouri, February 21, 201334 events
- Tornado and Hail in Louisiana, February 21 to 25, 2013$5,000 · EF1 · 7 events
- Tornado and Hail in Louisiana, February 21, 2013EF1 · 3 events
- Heavy Snow in Nebraska, February 21 to 22, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436971, 436972, 436973.